Alert archive / Georgia / River Flood Warnings in 2023

River Flood Warning 53, NWS Atlanta, GA

February 13, 2023Johnson County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 13, 2023, 9:23 AM EST for Johnson County, Washington County, Wilkinson County, Georgia. It took effect at Feb 13, 2023, 11:00 PM EST. It was in force for 55 hr.

The area

The outline as issued.

The facts

Issued
Feb 13, 2023, 9:23 AM EST (14:23 UTC)
In effect from
Feb 13, 2023, 11:00 PM EST
Expired
Feb 16, 2023, 6:27 AM EST
In force
55 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 18.20 ft at Feb 15, 2023, 3:00 AM EST.

actionminormoderate152002/1302/1402/1502/1602/17
Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

619 
WGUS42 KFFC 131423
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
923 AM EST Mon Feb 13 2023

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oconee River near Oconee affecting Washington, Johnson and 
  Wilkinson Counties.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


GAC167-303-319-140230-
/O.NEW.KFFC.FL.W.0053.230214T0400Z-230217T0326Z/
/OCNG1.1.ER.230214T0400Z.230215T1200Z.230216T2125Z.NO/
923 AM EST Mon Feb 13 2023

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE THURSDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...From this evening to late Thursday evening.

* IMPACTS...At 19 feet, The water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.

* ADDITIONAL DETAILS...
  - At 9:00 AM EST Monday the stage was 15.2 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 19.7 feet Wednesday morning.
    It will then fall below flood stage Thursday afternoon.
  - Flood stage is 17 feet.


&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
8 follow-up statements
481 
WGUS82 KFFC 140142
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
842 PM EST Mon Feb 13 2023

...The Flood Warning is extended for the following rivers in 
Georgia...

  Oconee River near Oconee affecting Washington, Johnson and 
  Wilkinson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


GAC167-303-319-141345-
/O.EXT.KFFC.FL.W.0053.230214T0400Z-230217T0330Z/
/OCNG1.1.ER.230214T0449Z.230215T1200Z.230216T2200Z.NO/
842 PM EST Mon Feb 13 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...Until late Thursday evening.

* IMPACTS...At 19 feet, the water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp, just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Monday the stage was 16.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 19.7 feet Wednesday morning.
    It will then fall below flood stage Thursday afternoon.
  - Flood stage is 17 feet.


&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
970 
WGUS82 KFFC 140919
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
419 AM EST Tue Feb 14 2023

...The Flood Warning is extended for the following rivers in 
Georgia...

  Oconee River near Oconee affecting Johnson, Wilkinson and 
  Washington Counties.

For the Oconee River Basin...including Oconee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC167-303-319-142130-
/O.EXT.KFFC.FL.W.0053.000000T0000Z-230217T0400Z/
/OCNG1.1.ER.230214T0845Z.230215T1200Z.230216T2200Z.NO/
419 AM EST Tue Feb 14 2023

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...Until late Thursday evening.

* IMPACTS...At 19.0 feet, The water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.

* ADDITIONAL DETAILS...
  - At 4:00 AM EST Tuesday the stage was 17.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:00 AM EST Tuesday was 17.0 feet.
  - Forecast...The river is expected to rise to a crest of 19.7
    feet tomorrow morning. It will then fall below flood stage
    Thursday afternoon.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    19.6 feet on 05/02/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
412 
WGUS82 KFFC 141923
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
223 PM EST Tue Feb 14 2023

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Washington, Wilkinson and 
  Johnson Counties.

For the Oconee River Basin...including Oconee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC167-303-319-150730-
/O.CON.KFFC.FL.W.0053.000000T0000Z-230217T0400Z/
/OCNG1.1.ER.230214T0845Z.230215T1200Z.230216T1200Z.NO/
223 PM EST Tue Feb 14 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THURSDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...Until late Thursday evening.

* IMPACTS...At 19 feet, The water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.

* ADDITIONAL DETAILS...
  - At 2:00 PM EST Tuesday the stage was 17.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:00 PM EST Tuesday was 17.8 feet.
  - Forecast...The river is expected to rise to a crest of 18.8
    feet tomorrow morning. It will then fall below flood stage
    Thursday morning.
  - Flood stage is 17 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
663 
WGUS82 KFFC 150254
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
954 PM EST Tue Feb 14 2023

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Johnson, Wilkinson and 
  Washington Counties.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&


GAC167-303-319-151500-
/O.EXT.KFFC.FL.W.0053.000000T0000Z-230216T1700Z/
/OCNG1.1.ER.230214T0845Z.230215T1200Z.230216T1100Z.NO/
954 PM EST Tue Feb 14 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...Until early Thursday afternoon.

* IMPACTS...At 19 feet, The water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.

* ADDITIONAL DETAILS...
  - At 9:30 PM EST Tuesday the stage was 18.2 feet and rising.
  - Forecast...The river is expected to rise to a crest of 18.7
    feet tomorrow morning. It will then fall below flood stage
    Thursday morning.
  - Flood stage is 17 feet.


&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
868 
WGUS82 KFFC 150939
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
439 AM EST Wed Feb 15 2023

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Wilkinson, Johnson and 
  Washington Counties.

For the Oconee River Basin...including Oconee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC167-303-319-152145-
/O.CON.KFFC.FL.W.0053.000000T0000Z-230216T1700Z/
/OCNG1.1.ER.230214T0845Z.230215T1200Z.230216T1100Z.NO/
439 AM EST Wed Feb 15 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 19.0 feet, The water level begins to flood the dirt 
  parking lot area near the Old Balls Ferry Road boat ramp...just 
  upstream and rightbank from the Georgia Highway 57 bridge. Minor 
  flooding continues and spreads further into the woodlands near the 
  river.

* ADDITIONAL DETAILS...
  - At 4:15 AM EST Wednesday the stage was 18.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 AM EST Wednesday was 18.2 feet.
  - Forecast...The river is expected to rise to a crest of 18.7
    feet this morning. It will then fall below flood stage
    tomorrow morning.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of
    18.4 feet on 12/17/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
819 
WGUS82 KFFC 151610
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1110 AM EST Wed Feb 15 2023

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Wilkinson, Johnson and 
  Washington Counties.

For the Oconee River Basin...including Penfield, Milledgeville, 
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC167-303-319-160415-
/O.EXT.KFFC.FL.W.0053.000000T0000Z-230216T1200Z/
/OCNG1.1.ER.230214T0845Z.230215T0800Z.230216T0600Z.NO/
1110 AM EST Wed Feb 15 2023

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding will continue.

* WHERE...Oconee River near Oconee.

* WHEN...Until tomorrow morning.

* IMPACTS...At 18 feet, The water level begins to flood portions of 
  the dirt parking lot area near the Old Balls Ferry Road boat 
  ramp...just upstream and rightbank from the Georgia Highway 57 
  bridge. Minor flooding continues in the woodlands near the river.

* ADDITIONAL DETAILS...
  - At 10:45 AM EST Wednesday the stage was 18 feet and falling.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 12.6 feet
    by Monday morning.
  - Flood stage is 17 feet.


&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
036 
WGUS82 KFFC 160123
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
823 PM EST Wed Feb 15 2023

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Washington, Johnson and 
  Wilkinson Counties.

For the Oconee River Basin...including Oconee...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&


GAC167-303-319-161200-
/O.CON.KFFC.FL.W.0053.000000T0000Z-230216T1200Z/
/OCNG1.1.ER.230214T0845Z.230215T0800Z.230216T0600Z.NO/
823 PM EST Wed Feb 15 2023

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...Until tomorrow morning.

* IMPACTS...At 18 feet, The water level begins to flood portions of 
  the dirt parking lot area near the Old Balls Ferry Road boat 
  ramp...just upstream and rightbank from the Georgia Highway 57 
  bridge. Minor flooding continues in the woodlands near the river.

* ADDITIONAL DETAILS...
  - At 8:00 PM EST Wednesday the stage was 17.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM EST Wednesday was 18.2 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 14.9 feet
    Monday evening.
  - Flood stage is 17 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
881 
WGUS82 KFFC 161127
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
627 AM EST Thu Feb 16 2023

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oconee River near Oconee affecting Wilkinson, Johnson and 
  Washington Counties.

GAC167-303-319-161230-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-230216T1127Z/
/OCNG1.1.ER.230214T0845Z.230215T0800Z.230216T1030Z.NO/
627 AM EST Thu Feb 16 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Oconee River near Oconee.

* ADDITIONAL DETAILS...
  - At 6:15 AM EST Thursday the stage was 17.0 feet.
  - Forecast...The river is expected to fall to 14.9 feet Monday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 13, 6:24 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Feb 13, 6:24 AM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
624 AM EST Mon Feb 13 2023

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 324 AM EST Mon Feb 13 2023

Yesterday's low pressure system has moved up the coast and is now
offshore just east of the DELMARVA peninsula. A high pressure center
is over the central GOMEX. This high pressure will be the main
weather-maker for the CWA through the remainder of the short term
period. Conditions will remain dry and seasonable through Tuesday.

With NW surface flow and very dry air aloft (with good mixing
potential) have undercut the guidance for dewpoints.

NListemaa

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 324 AM EST Mon Feb 13 2023

The extended periods start off with the large high pressure ridge
from the short term now centered off the Mid-Atlantic coast and
moving NE up the eastern seaboard. There is also a surface
frontal boundary pushing into NW GA Tue night/Wed morning. the
biggest issue with this is it is trying to move into the
periphery of the exiting ridge and it looses a lot of its
dynamics in the process. The remaining moisture axis stalls over
the northern CWA so keeping slight to chance PoPs through Thursday
morning ahead of the next system more intense system.

This second frontal system deepens over the Southern Plains
Wednesday and tracks across the MS river valley Thu and into NW GA
Thu afternoon. Its main closed low center moves quickly NE and
into the Great Lake states at the same time. The models are in
good agreement with the timing of the front through the area, with
precip moving from NW to SE across the state from Thursday
afternoon to Friday afternoon. Instability is a bit stronger with
this next system so thunderstorms are possible. The models are
showing good deep layer moisture associated with this front so QPF
(Wednesday through Friday) showing about 2.5 inches over far
north Georgia, 1.5-2 inches over the metro Atlanta area, and under
1 inch areas along and south of a Columbus to Macon line. This
frontal boundary exits the GA Coast Fri evening with another high
pressure ridge build across the region for the weekend.

A warming trend is expected into late week, with highs in the 60s
to low 70s Wed increasing to 70s to near 80 by Thu. Once this
frontal boundary moves through the state Friday a much cooler
airmass moves in behind it. Low temps Friday night will dip down
into the 20s and 30s with highs only getting up into the 50s for
Sat.

01

&&

.AVIATION...
(12Z TAFS)
Issued at 601 AM EST Mon Feb 13 2023

VFR through the period. Winds will remain on the west side through
tonight but go over to the east side tomorrow morning. Increasing
high clouds tomorrow.

//ATL Confidence...12Z Update...
High confidence all elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          38  66  46  67 /   0   0  10  30
Atlanta         40  65  50  68 /   0   0  30  40
Blairsville     35  59  44  57 /   0  10  30  50
Cartersville    36  66  51  65 /   0  10  40  50
Columbus        39  69  50  74 /   0   0  10  20
Gainesville     38  63  46  59 /   0   0  30  40
Macon           38  69  46  73 /   0   0   0  10
Rome            36  67  52  65 /   0  10  50  50
Peachtree City  36  67  50  71 /   0  10  20  30
Vidalia         40  69  49  77 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....01
AVIATION...NListemaa
Hazardous weather outlook, Feb 13, 4:33 AM EST, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
433 AM EST Mon Feb 13 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
433 AM EST Mon Feb 13 2023

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A cold front will move through north and central Georgia Thursday
and Friday. A few thunderstorms are possible as the front moves
through. Otherwise, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.